Alert archive / Florida / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 20, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 2, 2004, 4:38 PM EDT for Brevard County, Florida. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2004, 4:38 PM EDT (20:38 UTC)
- Expired
- Jun 2, 2004, 5:30 PM EDT
- In force
- 52 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 66 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.6 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3944 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 650 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
541 WUUS52 KMLB 022038 SVRMLB FLC009-022130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 438 PM EDT WED JUN 2 2004 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BREVARD COUNTY IN EAST CENTRAL FLORIDA * UNTIL 530 PM EDT * AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 4 MILES SOUTHWEST OF SCOTTSMOOR...MOVING EAST AT 15 TO 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... 6 MILES NORTHWEST OF HAULOVER CANAL AT 450 PM EDT 9 MILES NORTHWEST OF KLONDIKE BEACH AT 455 PM EDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. IF THE STORM APPROACHES YOU...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. LAT...LON 2875 8103 2862 8088 2861 8025 2878 8042 $$ RL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:50 PM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jun 2, 2:50 PM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 200 PM EDT WED JUN 2 2004 .DISCUSSION... ...THE WET SEASON APPEARS TO BE HERE...A FEW STRONG STORMS POSSIBLE THE NEXT FEW DAYS.. THU...MID LVL S/W WILL MOVE ACROSS GA/SC THU MORNING AND OFF THE GA COAST BY AFTN. MID LVL SHEAR AXIS AND VORT LOBE WILL TRAIL INTO THE NRN PENINSULA BY EARLY EVENING. LOW LVL OFFSHORE WINDS WILL DELAY SEA BRZ NORTH OF THE CAPE BUT IT SHOULD STILL DEVELOP IN THE AFTN. SFC TROUGH AND SEA BRZ CONVERGENCE WILL ALLOW SCT TSTMS TO DEVELOP FROM OKEECHOBEE COUNTY NNE INTO CSTL VOLUSIA COUNTY BY MID-LATE AFTN. SOME ENHANCEMENT TO STORMS WITH STRENGTH OF MID LVL FLOW ACROSS THE NRN ZONES...SRN ZONES MAY SEE BETTER CHC FOR PULSE STRONG/SVR WITH INCREASED INSOLATION. WILL KEEP THE ERN 2/3 OF THE CWA WITH AT LEAST 50 PCT POPS. HIGHS LWR 90S FOR INTERIOR AND UPR 80S TO AROUND 90 CSTL. THU NGT...WILL KEEP POPS HIGHER THAN GUID WITH 40 PCT INTERIOR AND 50 PCT E COAST FOR MAINLY EVENING ACTIVITY. ETA AND NGM SIMLIAR WITH LOW PRES DROPPING SLOWLY SOUTHWARD FROM CSTL SECTIONS OF GA. THIS WILL KEEP AREA IN FAVORABLE PREFRONTAL CONVERGENCE AREA WITH TRAILING VORT ENERGY CONTINUING ACROSS THE NRN PENINSULA. FRI...SECONDARY STRONG S/W DIVES DOWN INTO AL/GA REINFORCING SFC LOW ACROSS THE SE STATES AND KEEPING CENTRAL FL IN AREA OF DEEP MOISTURE AND SW MID LVL FLOW. WILL BUMP UP TSTM CHANCES TO 50/60 PCT RANGE WITH STRONG STORMS POSSIBLE ONCE AGAIN. SHOULD SEE INCREASED CLOUD COVER ACROSS THE NRN ZONES AS WELL WHICH MAY LIMIT HIGH TEMPS A BIT FROM RECENT DAYS. E COAST SEA BRZ SHOULD ALSO EHNHANCE CONVECTIVE DEVELOPMENT IN THE AFTN HOURS. HIGHS MAINLY 85-90. SAT/SUN...SFC RIDGE AXIS LIFTS BACK NWD TWD CENTRAL FL WITH LOW/MID LAYER SOUTHERLY FLOW. PWATS DROP BACK TO AROUND 1.6 INCHES BUT WILL KEEP 40 POPS FOR MOST OF THE FORECAST AREA EACH AFTN WITH LATE DAY BOUNDARY INTERACTIONS ALLOWING FOR SCT COVERAGE. MON-WED...UPPER LVL RIDGE BUILDS TO THE EAST ACROSS THE ATLC WITH DEEPER MOISTURE WORKING NORTHWESTWARD INTO THE ERN GULF BY MID WEEK. EAST COAST SEA BRZ SHOULD MAKE IT INTO THE INTERIOR BY EVENING EACH DAY...WITH LOW SCT COVERAGE OF SHOWERS AND STORMS. CLIMO POPS IN THE 35-40 PCT RANGE ARE FORECAST AND WILL CONTINUE. && .MARINE...S/SW FLOW WILL BECOME S/SE BY EARLY NEXT WEEK AS SFC RIDGE AXIS BUILDS NORTHWARD TWD THE WATERS. SHOULD KEEP WINDS 10-15 KNOTS OR LESS AND SEAS IN THE 2-4 FT RANGE. && .PRELIMINARY POINT TEMPS/POPS... DAB 71 89 71 85 / 50 50 50 60 MCO 74 92 73 88 / 20 50 40 50 MLB 73 89 72 87 / 50 50 50 60 VRB 73 89 72 87 / 50 50 50 50 && .MLB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...CRISTALDI LONG TERM...VOLKMER
Hazardous weather outlook, Jun 2, 11:55 AM EDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1155 AM EDT WED JUN 2 2004 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 022200- BREVARD-INDIAN RIVER-LAKE-MARTIN-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE- ST. LUCIE-VOLUSIA-FLAGLER BEACH TO JUPITER INLET OUT TO 60 NM- 1155 AM EDT WED JUN 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE... ...THUNDERSTORM IMPACT... A LINE OF LIGHTNING STORMS OVER MARION AND SUMTER COUNTIES WILL MOVE INTO LAKE AND VOLUSIA COUNTIES EARLY THIS AFTERNOON AND CONTINUE EASTWARD...AFFECTING THE INTERSTATE FOUR CORRIDOR...AND AS FAR SOUTH AND EAST AS ORMOND BEACH AND CAPE CANAVERAL BY LATE AFTERNOON. ADDITIONALLY...ISOLATED STORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AS THE ATLANTIC SEA BREEZE DEVELOPS OVER THE COASTAL COUNTIES AND MOVES SLOWLY INLAND. STORM COVERAGE AND INTENSITY WILL LIKELY INCREASE DURING THE LATE AFTERNOON AND ESPECIALLY THIS EVENING OVER THE WESTERN PORTIONS OF THE EAST COAST COUNTIES AND THE ADJACENT COUNTIES. A FEW STORMS MAY BECOME SEVERE AS SEA AND LAKE BREEZES...AND OUTFLOW BOUNDARIES INTERACT...AND PRODUCE LOCALLY DAMAGING WINDS AND EXCESSIVE CLOUD TO GROUND LIGHTNING. THE STORMS WILL MOVE BACK TOWARD AND OFFSHORE THE EAST COAST THIS EVENING. LARGE HAIL AND AN ISOLATED TORNADO IS EVEN POSSIBLE...ESPECIALLY ACROSS VOLUSIA AND NORTHERN BREVARD COUNTIES WHERE A BOUNDARY FROM NORTH FLORIDA MAY INTERACT WITH THE EAST COAST SEA BREEZE TO PRODUCE INTENSE STORMS. ...FLOOD IMPACT... TORRENTIAL RAINFALL LEADING TO URBAN FLOODING WILL BE POSSIBLE WHERE SEA BREEZE BOUNDARIES COLLIDE...MAINLY OVER OR JUST INLAND FROM THE COASTAL COUNTIES. SOME LOCATIONS IN THESE AREAS COULD RECEIVE AROUND THREE INCHES OF RAINFALL. ...MARINE THUNDERSTORM GUST IMPACT... AS SCATTERED LIGHTNING STORMS SPREAD OFFSHORE THE MAINLAND AND ACROSS THE INTRACOASTAL WATERWAYS...BARRIER ISLANDS...AND INTO THE ATLANTIC LATE THIS AFTERNOON AND PRIMARILY THIS EVENING...SQUALLS OVER 35 KNOTS...LOCALLY ROUGH SEAS...VISIBILITY NEAR ZERO IN HEAVY RAINFALL..AND FREQUENT CLOUD TO WATER LIGHTNING WILL ALL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH NEXT TUESDAY... THE WET SEASON HAS BEGUN ACROSS EAST CENTRAL FLORIDA...AND STORMS ARE FORECAST EACH DAY THROUGH EARLY NEXT WEEK. CONDITIONS APPEAR FAVORABLE FOR DEVELOPMENT OF SEVERE LIGHTNING STORMS THURSDAY AND FRIDAY AFTERNOON AND EVENING...WITH THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS. FREQUENT TO EXCESSIVE CLOUD TO GROUND LIGHTNING WILL ALSO POSE A SIGNIFICANT HAZARD TO SAFETY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED THIS AFTERNOON AND EVENING. CRISTALDI
In the hours before
Special weather statement, Jun 2, 12:55 PM EDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1255 PM EDT WED JUN 2 2004 FLZ044-144-021745- NORTHERN LAKE COUNTY-SOUTHERN LAKE COUNTY- 1255 PM EDT WED JUN 2 2004 ...STRONG STORMS CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH ABOUT TO MOVE INTO WESTERN LAKE COUNTY... AT 1255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM BUSHNELL TO WILDWOOD...MOVING EAST AT 25 MPH. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS INCLUDE LISBON...LEESBURG...OKAHUMPKA...TAVARES AND EUSTIS. MOTORISTS DRIVING ON THE FLORIDA TURNPIKE IN LAKE COUNTY SHOULD ALSO BE ON THE LOOKOUT FOR THESE STRONG STORMS. IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED. CRISTALDI
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 10:15 PM EDT | Special Marine Warning | MLB | 60 min | |
| Jun 2, 12:45 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Jun 2, 3:32 PM EDT | Severe Thunderstorm Warning | MLB | Martin | 58 min |
| Jun 2, 5:23 PM EDT | Special Marine Warning | MLB | 97 min | |
| Jun 2, 5:23 PM EDT | Special Marine Warning | MLB | 97 min | |
| Jun 2, 5:37 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 53 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.